MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA M.U.S.T. MINI POLYAXIAL SCREW; SPINE PEDICLE SCREW

MEDACTA INTERNATIONAL SA M.U.S.T. MINI POLYAXIAL SCREW; SPINE PEDICLE SCREW
Model Number 03.75.002
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 09/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 02-oct-2024: lot 2229965: (b)(4) items manufactured and released on 01-feb-2023.Expiration date: 2028-01-11.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
During the spine surgery, a bone fracture was observed while inserting the must mini polyaxial screw 3.5 x 14.Another screw was used, also changing the screw trajectory.The surgery has been completed successfully.10 minutes delay.Total surgery time 4 hours.The bone seemd to be hard.
 
Additional Manufacturer Narrative
On november 05th 2024 we have received the item involved in the event.Visual inspection performed by r&d project manager.During posterior vertebra fixation technique, it is not uncommon that a portion of vertebra bone can fracture during insertion of screws.Basically, bone fracture can be reasonably affected due to the screw entering point, the screw trajectory, the specific vertebra anatomy and dimension, the related bone density, the preparation of screw path as well as the overall dimension of the screw.Based on the available information, it was assumed that the initial screw trajectory as well as the bone density were determining a potential risk for bone fracture.As reported, change of screw trajectory and screw size it was possible to position the screw without additional issue.

Brand Name
M.U.S.T. MINI POLYAXIAL SCREW
Common Device Name
SPINE PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20469756
Report Number3005180920-2024-00853
Device Sequence Number7472155
Product Code NKG
UDI-Device Identifier07630030863165
UDI-Public07630030863165
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number03.75.002
Device Lot Number2229965
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date11/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian